Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 18, NWS Pueblo, CO

May 31, 2014Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 31, 2014, 10:00 PM MDT for Prowers County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2014, 10:00 PM MDT (04:00 UTC)
Expired
May 31, 2014, 10:45 PM MDT
In force
45 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Prowers County, CO

The radar

The Goodland radar (KGLD), 177 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2014-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 407 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2014-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
407 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1947 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

255 
WUUS55 KPUB 010400
SVRPUB
COC099-010445-
/O.NEW.KPUB.SV.W.0018.140601T0400Z-140601T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1000 PM MDT SAT MAY 31 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 1045 PM MDT

* AT 959 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTH OF
  GRANADA...OR 18 MILES SOUTHWEST OF COOLIDGE...MOVING EAST AT 25
  MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHEASTERN PROWERS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3771 10205 3773 10224 3775 10235 3797 10229
      3796 10204 3785 10204
TIME...MOT...LOC 0359Z 280DEG 21KT 3785 10224 

HAIL...1.00IN
WIND...<50MPH

$$

28
6 follow-up statements
459 
WWUS55 KPUB 010409
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1009 PM MDT SAT MAY 31 2014

COC099-010445-
/O.CON.KPUB.SV.W.0018.000000T0000Z-140601T0445Z/
PROWERS CO-
1009 PM MDT SAT MAY 31 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR SOUTHEASTERN PROWERS COUNTY...

AT 1008 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTH OF
HOLLY...OR 17 MILES SOUTHWEST OF COOLIDGE...MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN PROWERS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3771 10205 3773 10224 3775 10233 3796 10226
      3796 10204 3785 10204
TIME...MOT...LOC 0408Z 285DEG 21KT 3783 10217 

HAIL...1.00IN
WIND...<50MPH

$$

28
404 
WWUS55 KPUB 010416
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1016 PM MDT SAT MAY 31 2014

COC099-010445-
/O.CON.KPUB.SV.W.0018.000000T0000Z-140601T0445Z/
PROWERS CO-
1016 PM MDT SAT MAY 31 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR SOUTHEASTERN PROWERS COUNTY...

AT 1016 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES SOUTH OF
COOLIDGE...MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN PROWERS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3771 10205 3773 10224 3774 10228 3796 10221
      3796 10204 3785 10204
TIME...MOT...LOC 0416Z 280DEG 21KT 3782 10211 

HAIL...1.00IN
WIND...<50MPH

$$

28
565 
WWUS55 KPUB 010422
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1022 PM MDT SAT MAY 31 2014

COC099-010445-
/O.CON.KPUB.SV.W.0018.000000T0000Z-140601T0445Z/
PROWERS CO-
1022 PM MDT SAT MAY 31 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR SOUTHEASTERN PROWERS COUNTY...

AT 1022 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES SOUTH OF
HOLLY...OR 16 MILES SOUTH OF COOLIDGE...MOVING EAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN PROWERS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3773 10226 3795 10218 3793 10204 3785 10204
      3771 10205 3773 10224
TIME...MOT...LOC 0422Z 281DEG 14KT 3782 10212 

HAIL...1.00IN
WIND...<50MPH

$$

28
484 
WWUS55 KPUB 010430
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1030 PM MDT SAT MAY 31 2014

COC099-010445-
/O.CON.KPUB.SV.W.0018.000000T0000Z-140601T0445Z/
PROWERS CO-
1030 PM MDT SAT MAY 31 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR SOUTHEASTERN PROWERS COUNTY...

AT 1030 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES SOUTH OF
COOLIDGE...MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN PROWERS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3774 10223 3790 10218 3789 10204 3785 10204
      3771 10205 3773 10224
TIME...MOT...LOC 0430Z 281DEG 19KT 3781 10208 

HAIL...1.00IN
WIND...<50MPH

$$

28
390 
WWUS55 KPUB 010435
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1035 PM MDT SAT MAY 31 2014

COC099-010445-
/O.CON.KPUB.SV.W.0018.000000T0000Z-140601T0445Z/
PROWERS CO-
1035 PM MDT SAT MAY 31 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR SOUTHEASTERN PROWERS COUNTY...

AT 1035 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES SOUTH OF
COOLIDGE...MOVING EAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN PROWERS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3789 10204 3785 10204 3771 10205 3773 10218
      3790 10215
TIME...MOT...LOC 0435Z 281DEG 15KT 3781 10208 

HAIL...1.00IN
WIND...<50MPH

$$

28
643 
WWUS55 KPUB 010447
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1047 PM MDT SAT MAY 31 2014

COC099-010455-
/O.EXP.KPUB.SV.W.0018.000000T0000Z-140601T0445Z/
PROWERS CO-
1047 PM MDT SAT MAY 31 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PROWERS COUNTY
HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. 
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER THIS 
STORM IS STILL CAPABLE OF PRODUCING HAIL AROUND THE SIZE OF 
NICKELS...16 MILES SOUTH OF COOLIDGE.

LAT...LON 3789 10204 3785 10204 3771 10205 3773 10218
      3790 10215
TIME...MOT...LOC 0444Z 280DEG 21KT 3781 10208 

$$

28

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:50 PM MDT, 6 hours 10 minutes earlier.

Area forecast discussion, May 31, 3:50 PM MDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
350 PM MDT SAT MAY 31 2014

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 338 PM MDT SAT MAY 31 2014

WILL KEEP THIS DISCUSSION BRIEF DUE TO RECENT/ONGOING ACTIVE
METEOROLOGICAL CONDITIONS.

FORECAST DISTRICT NOTED ISOLATED STRONG TO BRIEFLY SEVERE
THUNDERSTORMS(IN COMBINATION WITH VERY HEAVY RAINFALL) THIS
AFTERNOON...PRIMARILY OVER PORTIONS OF EL PASO COUNTY.  AS OF 315 PM
MDT...THESE STORMS ARE DECREASING IN INTENSITY AND COVERAGE.

RECENT REAL-TIME DATA...COMPUTER SIMULATIONS AND FORECAST MODEL
SOUNDINGS INDICATE THAT DRIER ZONAL TO SOUTHWESTERLY UPPER FLOW
WILL MOVE ACROSS THE CWFA INTO SUNDAY...DECREASING PRECIPITATION
POTENTIAL...ALTHOUGH DRYLINE WILL NEED TO BE MONITORED OVER FAR
EASTERN SECTIONS OF THE FORECAST DISTRICT DURING THIS TIME-FRAME.

LOCALIZED ELEVATED FIRE WEATHER CONCERNS ARE ANTICIPATED OVER
SECTIONS OF THE FORECAST DISTRICT FROM SUNDAY AFTERNOON INTO
SUNDAY EVENING...HOWEVER CONFIDENCE IS NOT HIGH ENOUGH TO ISSUE A
FIRE WEATHER HIGHLIGHT AT THIS TIME DUE TO RECENT
PRECIPITATION...ONGOING GREEN-UP AND FUEL STATUS. WFO PUEBLO WILL
CONTINUE TO MONITOR CLOSELY.

FINALLY ABOVE SEASONAL TEMPERATURES ARE ANTICIPATED THROUGH
SUNDAY...WITH MANY LOCATIONS ALONG AND EAST OF THE I-25 CORRIDOR
NEARING OR EXCEEDING THE 90F MARK BY SUNDAY AFTERNOON.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 338 PM MDT SAT MAY 31 2014

...MOSTLY HOT AND DRY EARLY NEXT WEEK...THEN WETTER LATER IN THE WEEK...

STILL SHAPING UP TO BE A MOSTLY HOT AND DRY PERIOD FOR MOST AREAS
EARLY NEXT WEEK THROUGH ABOUT WEDNESDAY. IF FUELS DRY
OUT...WARM...DRY WINDS COULD CAUSE FIRE DANGER CONCERNS.
ALSO...THE DRY LINE COULD IMPACT THE FAR EASTERN PLAINS AT TIMES
WITH SEVERE WEATHER.

THEN...WEDNESDAY NIGHT...MOISTURE WILL TRANSITION BACK INTO THE
AREA FOR WETTER CONDITIONS THURSDAY THROUGH SATURDAY...ESPECIALLY
OVER THE EASTERN MOUNTAINS AND PLAINS. LOOKS LIKE A BROAD...BAGGY
UPPER TROUGH WILL SAG SOUTH ACROSS THE WESTERN AND CENTRAL US
DURING THIS PERIOD...ALLOWING A LARGE AREA OF SURFACE HIGH
PRESSURE TO SLIP SOUTH INTO THE CENTRAL US PLAINS. THIS...IN
TURN...WILL HAVE THE EFFECT OF PUMPING LOW LEVEL MOISTURE UPSLOPE
INTO THE REGION...PROVIDING THE NECESSARY INGREDIENTS FOR DAILY
SHOWERS AND THUNDERSTORMS DURING THE PERIOD. BEING WEST OF THE
FRONT RANGES OF THE ROCKIES...THE SOUTHWEST MOUNTAINS...SAN LUIS
VALLEY AND EVEN THE CENTRAL MOUNTAINS WILL TEND NOT TO FARE AS
WELL IN THIS PATTERN. STILL SOME INCREASE IN SHOWERS AND
STORMS...BUT GENERALLY OVER EASTERN PARTS OF THESE AREAS...AND
GENERALLY MUCH MORE ISOLATED. LW

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 338 PM MDT SAT MAY 31 2014

VFR CONDITIONS ARE EXPECTED OVER THE KALS...KCOS AND KPUB TAF SITES
THROUGH SUNDAY.

&&

.HYDROLOGY...
ISSUED AT 338 PM MDT SAT MAY 31 2014

WILL KEEP FLASH FLOOD WATCH IN PLACE FOR THE DEWEESE
RESERVOIR/GRAPE CREEK AREA THROUGH SUNDAY NIGHT.  UNSEASONABLY MILD
TO WARM TEMPERATURES MAY ACCELERATE SNOWMELT...LEADING TO THE
POTENTIAL FOR INCREASED INFLOW OVER THIS REGION.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR COZ077-078.

&&

SHORT TERM...77
LONG TERM...LW
AVIATION...77
HYDROLOGY...LW
Hazardous weather outlook, May 31, 11:05 AM MDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1105 AM MDT SAT MAY 31 2014

COZ058>089-093>099-011715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1105 AM MDT SAT MAY 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS
INTO THIS AFTERNOON AND THEN SPREAD ACROSS LOWER ELEVATIONS LATER
TODAY. THE PRIMARY STORM THREATS WILL BE LIGHTNING AND WIND GUSTS
TO AROUND 50 MPH. ONE OR TWO STORMS NEAR THE KANSAS BORDER LATE
THIS AFTERNOON AND EARLY THIS EVENING MAY BECOME STRONG...
PRODUCING HAIL UP TO NICKEL SIZE...GUSTY WINDS TO 60 MPH AND BRIEF
HEAVY RAINFALL. THE BEST CHANCE FOR ONE OF THESE STRONGER STORMS
TO DEVELOP WILL BE ACROSS KIOWA AND PROWERS COUNTIES.
THUNDERSTORMS WILL END BY LATE EVENING ALL AREAS WITH SKIES
CLEARING OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A DRYLINE WILL SET UP NEAR THE COLORADO AND KANSAS BORDER
SUNDAY AND MONDAY. THERE IS A SLIGHT CHANCE THAT A FEW STORMS
COULD DEVELOP ON THE COLORADO SIDE BOTH DAYS IN THE LATE AFTERNOON
AND EARLY EVENING. ANY STORMS THAT DEVELOP COULD BECOME RAPIDLY
SEVERE WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS IN
ADDITION TO FREQUENT LIGHTING.

AFTER A PERIOD OF DRY WEATHER TUESDAY AND WEDNESDAY...MOISTURE
WILL RETURN TO SOUTHEAST COLORADO THURSDAY AND FRIDAY...BRINGING
THE POTENTIAL FOR SCATTERED STRONG TO POSSIBLY SEVERE STORMS TO
THE AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTHEASTERN
COLORADO PLAINS.

In the hours before

Special weather statement, May 31, 7:56 PM MDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
756 PM MDT SAT MAY 31 2014

COZ089-010215-
CROWLEY COUNTY CO-
756 PM MDT SAT MAY 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CROWLEY COUNTY UNTIL 815
PM MDT...

AT 755 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTH OF ORDWAY...OR 35 MILES NORTHWEST
OF LA JUNTA...MOVING EAST AT 25 MPH.

HALF INCH HAIL...HEAVY RAIN AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN CROWLEY
COUNTY.

LAT...LON 3851 10354 3832 10353 3835 10394 3852 10392
      3852 10382
TIME...MOT...LOC 0155Z 274DEG 23KT 3844 10384

28
Special weather statement, May 31, 8:09 PM MDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
809 PM MDT SAT MAY 31 2014

COZ097-098-010230-
LAMAR VICINITY/PROWERS COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
809 PM MDT SAT MAY 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS AND
NORTHEASTERN BENT COUNTIES UNTIL 830 PM MDT...

AT 809 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MCCLAVE...OR 11 MILES WEST OF LAMAR...MOVING
EAST AT 20 MPH.

DIME SIZE HAIL...HEAVY RAIN AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAMAR AND MCCLAVE.

LAT...LON 3795 10290 3813 10293 3816 10261 3795 10259
TIME...MOT...LOC 0209Z 263DEG 17KT 3806 10282
Special weather statement, May 31, 8:35 PM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
835 PM MDT SAT MAY 31 2014

COZ097-098-010300-
LAMAR VICINITY/PROWERS COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
835 PM MDT SAT MAY 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PROWERS AND EAST
CENTRAL BENT COUNTIES UNTIL 900 PM MDT...

AT 834 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAMAR...MOVING EAST AT 20 MPH.

DIME SIZE HAIL...HEAVY RAIN AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AREAS SOUTH OF LAMAR.

LAT...LON 3790 10276 3809 10276 3805 10237 3786 10237
TIME...MOT...LOC 0234Z 270DEG 16KT 3800 10267
Local storm report, May 31, 8:40 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
840 PM MDT SAT MAY 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     HAIL             12 N SUGAR CITY         38.41N 103.70W
05/31/2014  E0.88 INCH       CROWLEY            CO   TRAINED SPOTTER

&&

PGW
Special weather statement, May 31, 9:21 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
921 PM MDT SAT MAY 31 2014

COZ098-010345-
LAMAR VICINITY/PROWERS COUNTY CO-
921 PM MDT SAT MAY 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PROWERS COUNTY UNTIL 945
PM MDT...

AT 920 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF GRANADA...OR 14 MILES
SOUTHEAST OF LAMAR...MOVING EAST AT 25 MPH.

HALF INCH HAIL...HEAVY RAIN AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL PROWERS
COUNTY.

LAT...LON 3782 10256 3805 10255 3800 10206 3780 10207
TIME...MOT...LOC 0320Z 268DEG 20KT 3793 10242
Special weather statement, May 31, 9:45 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
945 PM MDT SAT MAY 31 2014

COZ098-010415-
LAMAR VICINITY/PROWERS COUNTY CO-
945 PM MDT SAT MAY 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PROWERS COUNTY UNTIL
1015 PM MDT...

AT 945 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTH OF GRANADA...OR 19 MILES SOUTHWEST
OF COOLIDGE...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL...HEAVY RAIN AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
PROWERS COUNTY.

LAT...LON 3781 10241 3799 10236 3798 10219 3796 10204
      3769 10205
TIME...MOT...LOC 0345Z 283DEG 18KT 3789 10230

28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 6:15 PM MDTSpecial Weather StatementPUBEl Paso30 min
May 31, 6:17 PM MDTSpecial Weather StatementPUBKiowa28 min
May 31, 6:22 PM MDTSpecial Weather StatementPUBBent38 min
May 31, 6:46 PM MDTSpecial Weather StatementPUBKiowa14 min
May 31, 6:48 PM MDTSpecial Weather StatementPUBEl Paso27 min
May 31, 6:49 PM MDTSpecial Weather StatementPUBBaca26 min
May 31, 7:05 PM MDTSpecial Weather StatementPUBKiowa25 min
May 31, 7:30 PM MDTSpecial Weather StatementPUBKiowa15 min
May 31, 7:56 PM MDTSpecial Weather StatementPUBCrowley19 min
May 31, 8:09 PM MDTSpecial Weather StatementPUBBent21 min
May 31, 8:20 PM MDTSevere Thunderstorm WarningPUBCrowley40 min
May 31, 8:35 PM MDTSpecial Weather StatementPUBProwers25 min
May 31, 9:21 PM MDTSpecial Weather StatementPUBProwers24 min
May 31, 9:45 PM MDTSpecial Weather StatementPUBProwers30 min
May 31, 11:46 PM MDTSpecial Weather StatementPUBProwers29 min
Jun 1, 2:00 PM MDTSpecial Weather StatementPUBProwers45 min
Jun 1, 2:18 PM MDTSevere Thunderstorm WarningPUBKiowa57 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.